Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 1, NWS Key West, FL

January 4, 2020

NWS Key West, FL issued this small craft advisory at Jan 4, 2020, 9:48 AM EST. It took effect at Jan 4, 2020, 4:00 PM EST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2020, 9:48 AM EST (14:48 UTC)
In effect from
Jan 4, 2020, 4:00 PM EST
Expired
Jan 6, 2020, 11:00 AM EST
In force
43 hr
Issued by
NWS Key West, FL

The text

As transmitted.

394 
WHUS72 KKEY 041448
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
948 AM EST Sat Jan 4 2020

GMZ033-034-042300-
/O.NEW.KKEY.SC.Y.0001.200104T2100Z-200105T1600Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
948 AM EST Sat Jan 4 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Winds abruptly shifting northwest while increasing to 20
  to 25 knots late this afternoon and early this evening. Late 
  tonight, winds becoming northerly and increasing further to 25 
  to 30 knots.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
8 follow-up statements
049 
WHUS72 KKEY 042030
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
330 PM EST Sat Jan 4 2020

GMZ031-032-035-042>044-052>055-072>075-050430-
/O.EXA.KKEY.SC.Y.0001.200104T2100Z-200105T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
330 PM EST Sat Jan 4 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Winds abruptly shifting northwest while increasing to 
  20 to 25 knots late this afternoon and early this evening. 
  Late tonight, winds becoming northerly and increasing further 
  to 25 to 30 knots.

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the nearshore Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ033-034-050430-
/O.CON.KKEY.SC.Y.0001.200104T2100Z-200105T1600Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
330 PM EST Sat Jan 4 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest winds 20 to 25 knots, becoming northerly and 
  increasing further to 25 to 30 knots late this evening.

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
859 
WHUS72 KKEY 050354
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1054 PM EST Sat Jan 4 2020

Default overview section
GMZ031>035-042>044-052>055-072>075-051200-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-200105T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1054 PM EST Sat Jan 4 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northwest winds 20 to 25 knots, winds becoming northerly
  and increasing further to 25 to 30 knots. 

* WHERE...Straits of Florida, Hawk Channel, and Florida Bay and 
  the nearshore Gulf waters. 

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging 
  anchors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
595 
WHUS72 KKEY 050930
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
430 AM EST Sun Jan 5 2020

GMZ031>035-042>044-052>055-072>075-051600-
/O.CON.KKEY.SC.Y.0001.000000T0000Z-200105T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
430 AM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds near 25 knots with gusts up to 30 knots and
  seas 7 to 11 feet.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

WLC
840 
WHUS72 KKEY 051530
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1030 AM EST Sun Jan 5 2020

GMZ031>035-042>044-052>055-072>075-052200-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-200105T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1030 AM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North winds 20 to 25 knots, decreasing to near 20 knots
  this evening. Seas up to 10 feet over the deep Gulf waters and
  in the western and southern Straits of Florida.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
532 
WHUS72 KKEY 052135
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
435 PM EST Sun Jan 5 2020

GMZ031>035-042>044-052>055-072>075-060400-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-200106T0400Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
435 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North to northeast winds increasing to near 20 knots this
  evening, then gradually diminishing late tonight and Monday.
  Seas up to 9 feet this evening in the Straits of Florida,
  subsiding to up to 7 feet after midnight.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  Gulf waters including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
287 
WHUS72 KKEY 060339
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1039 PM EST Sun Jan 5 2020

GMZ031>035-042>044-052>055-072>075-061000-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-200106T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1039 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...North to northeast winds increasing to near 20 knots,
  then gradually diminishing late tonight and Monday. Seas up to 9
  feet in the Straits of Florida, subsiding to up to 7 feet. 

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  Gulf waters including the Dry Tortugas. 

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging 
  anchors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
267 
WHUS72 KKEY 060948
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
448 AM EST Mon Jan 6 2020

GMZ031>035-042>044-061100-
/O.CAN.KKEY.SC.Y.0001.000000T0000Z-200106T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
448 AM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Since sustained winds have decreased to below 20 knots and seas
have subsided to below 7 feet, the Small Craft Advisory has been
canceled for this area.

$$

GMZ052>055-072>075-061600-
/O.EXT.KKEY.SC.Y.0001.000000T0000Z-200106T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
448 AM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Seas 5 to 7 feet early, subsiding to 3 to 5 feet this
  afternoon.

* WHERE...Straits of Florida.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

APA
833 
WHUS72 KKEY 061531
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1031 AM EST Mon Jan 6 2020

GMZ052>055-072>075-061645-
/O.EXP.KKEY.SC.Y.0001.000000T0000Z-200106T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1031 AM EST Mon Jan 6 2020

...SMALL CRAFT ADVISORY IS EXPIRING...

Seas have subsided below 7 feet over the Straits of Florida.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 5:54 AM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 4, 5:54 AM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Key West FL
554 AM EST Sat Jan 4 2020

.DISCUSSION...
Sensible weather conditions across the Florida Keys are very
similar to yesterday morning, with temperatures in the mid to
upper 70s and dew points in the mid 70s. GOES-East water vapor
imagery tells the whole synoptic story, with a massive deep layer
mean ridge churning clockwise over the Caribbean, with the Keys
on the northern end of the circulation. A deep and disjointed
positively tilted longwave trough with embedded shortwaves is
evident to our west and northwest, stretching from the Great Lakes
southwestward into central Mexico. The associated cold front that
we have been discussing for the past several days is currently
draped across the Big Bend region of Florida, reaching across the
Gulf to near the Yucatan Peninsula. No precipitation is being
detected across our area, with the aforementioned ridging and
associated dry air and subsidence effectively squashing any rising
parcels (despite the highly anomalous warmth and moisture near
the surface and seemingly favorable veering vertical wind profile).

The cold front will reach the Keys late this afternoon, delayed
just enough to allow for one more warm day across the Keys. Temps
should have no problem reaching the lower to mid 80s again today
with ample sunshine this morning and early this afternoon. A
broken line of showers are expected to coincide with the frontal
passage, with convection currently blossoming along the front in
the eastern Gulf of Mexico. That being said, we do expect this
deep convection to be eroding as the front crosses the Keys, with
the best chance for measurable rainfall occurring in the Lower
Keys late this afternoon into early this evening. A few rumbles of
thunder are still possible with the arrival of the front, but
ridging aloft will largely squash any excited showers that have
aspirations of becoming thunderstorms. The disjointed nature of
the trough will cause the best wind surge to lag the initial
arrival of the front, with the onset of Small Craft Advisory winds
likely holding off until right around sunset. These strong
breezes will spread quickly from west to east, enveloping the Keys
and all of the surrounding coastal waters and intensifying to 25
to 30 knots across the waters as the night goes on. Warm water
temperatures will limit just how far low temps fall tonight along
the Keys, but the lower 60s still look like a sure bet. Tomorrow
will feel quite cold for locals, with temperatures stuck in the
mid to upper 60s as cold air advection largely overwhelms ample
solar insolation. The coldest nighttime temps will occur tomorrow
night, as winds become northeast and allow cold air drainage from
the mainland to reach the Keys (upper 50s to near 60 degrees,
perhaps a tad cooler). Modification of the air mass will begin in
earnest on Monday, but high temps still look to peak only in the
lower 70s. Nighttime lows Monday are forecast to fall back into
the mid 60s.

Confidence continues to increase in the long term (Tuesday through
Friday) as a highly progressive pattern allows for the next
reinforcing cold front to push through the region as early as
Tuesday night. While this push of cold air is not quite as distinct
as the front this weekend, it still looks to keep temperatures in
check for at least the middle portion of the week. Breezes will
also freshen once again in the wake of the front, even becoming
strong by Wednesday night or Thursday as our pressure gradient
maximizes as winds turn easterly. Models are in good agreement
that these strong breezes will last through at least Friday, with
the evolution thereafter uncertain as another potential storm
system forms in the center of the country. Stay tuned.

&&

.MARINE...
A strong cold front will sweep through the coastal waters of the
Florida Keys this evening. Small Craft Should Exercise Caution for
increasing winds, particularly in western portions of the area as
the front approaches. A Small Craft Advisory is expected for all
coastal waters of the Florida Keys beginning tonight. Gradual
slackening is anticipated tomorrow and tomorrow night, with a
relative lull in activity (moderate breezes primarily) Monday and
Monday night. A very progressive weather pattern will quickly
freshen winds again beginning Tuesday, with strong breezes becoming
likely again by Wednesday night or Thursday.

&&

.AVIATION...
VFR conditions will prevail at both terminals for most of the day,
with clouds building from FEW to SCT this morning, and from SCT to
BKN between FL015 and FL025 by late afternoon. S winds will be near
10 knots and veer to SW by afternoon and pick up to 12 to 15 knots
with gusts between 20 to 25 knots ahead of a strong cold front that
will move rapidly through the Keys late afternoon or early Saturday
evening. Expect MVFR ceilings with some scattered showers ahead of
the front and brief IFR ceilings behind the front, with skies
clearing after midnight with stronger 20 to 25 knots N winds.

&&

.CLIMATE...
On this date in 1942, the daily record high temperature of 85
degrees was recorded in Key West. Temperature records date back to
1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  82  63  66  60 / 50 30 -  0
Marathon  84  61  67  59 / 40 30 -  -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...WLC
Aviation/Nowcasts....Chesser
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 4, 5:59 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
559 AM EST Sat Jan 4 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
559 AM EST Sat Jan 4 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms will be possible this afternoon and early
evening. The primary hazards from any thunderstorms would be
lightning strikes and locally gusty winds.

Also, a Small Craft Advisory is expected for all of the coastal
waters of the Florida Keys beginning this evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A Small Craft Advisory is expected to continue for the coastal
waters of the Florida Keys through midday Sunday, and likely even
longer for portions of the coastal waters until winds and seas
subside.

A Small Craft Advisory may be needed again for portions of the
waters as early as Tuesday night as a reinforcing cold front moves
through the region. Fresh to strong breezes will likely continue
through at least Friday.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

WLC

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.